# SDR 2001F00106

- Difficulty date: June 2, 2001
- Submitted: July 12, 2001
- Operation: Air carrier
- Aircraft: N262AT
- Make and model: Aerosp ATR 42-300
- Aircraft serial: 262
- Engine: Pwa PW120
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Gear Shaft
- Part number: 310479601
- Condition: Sheared
- Location: Engine
- Part time: 17,740 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E, A

## Discrepancy

AFTER DEPARTING FROM ANGUILLA ISLAND AND DURING THE CLIMBING STAGE THE ENGINE SURGED APPROXIMATELY 40-50 PERCENT TORQUE.  ENGINE WAS SHUT DOWN AND AIRCRAFT DIVERTED AND LANDED IN ST MARTEEN ISLAND.  FURTHER INVESTIGATION REVEALED THAT THE ENGINE TOWER SHAFT WAS SHEARED CAUSING THE ENGINE SURGE.  ENGINE WAS REMOVED AND REPLACED.  (M)
